White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

Some remarks on modelling the PDF of the concentration of a dispersing scalar in turbulence

Chatwin, P.C. (2002) Some remarks on modelling the PDF of the concentration of a dispersing scalar in turbulence. European Journal of Applied Mathematics, 13 (1). pp. 95-108. ISSN 0956-7925

Full text available as:
[img]
Preview
Text
chatwinpc1.pdf

Download (223Kb)

Abstract

The paper deals with the probability density function (PDF) of the concentration of a scalar within a turbulent flow. Following some comments about the overall structure of the PDF, and its approach to a limit at large times, attention focusses on the so-called small scale mixing term in the evolution equation for the PDF. This represents the effect of molecular diffusion in reducing concentration uctuations, eventually to zero. Arguments are presented which suggest that this quantity could, in certain circumstances, depend inversely upon the PDF, and a particular example of this leads to a new closure hypothesis. Consequences of this, especially similarity solutions, are explored for the case when the concentration field is statistically homogeneous.

Item Type: Article
Copyright, Publisher and Additional Information: © 2002 Cambridge University Press. Reproduced in accordance with the publisher's self-archiving policy.
Institution: The University of Sheffield
Academic Units: The University of Sheffield > Faculty of Science (Sheffield) > School of Mathematics and Statistics (Sheffield)
Depositing User: Repository Assistant
Date Deposited: 25 Oct 2006
Last Modified: 05 Jun 2014 11:28
Published Version: http://dx.doi.org/10.1017/S0956792501004727
Status: Published
Publisher: Cambridge University Press
Refereed: Yes
Identification Number: 10.1017/S0956792501004727
URI: http://eprints.whiterose.ac.uk/id/eprint/1553

Actions (login required)

View Item View Item